U.S. doctors online nowAsk doctors free
Canada
A 20-year-old male asked:

I read that eye drops with vasoconstrictors can have the opposite effect and increase eye redness. could cold water increase eye redness as well?

1 doctor answer2 doctors weighed in
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 42 years experience
Eye redness: due to excessive use of vasoconstrictor eye drops can happen, what is called rebound vasodilation (conjunctivitis medicamentosa) , so better use in moderation, not to exceed 3 days at a time, and treat the cause, your ophthalmologist can help. Cold water isn't expected to cause eye redness, best wishes
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 1, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.